MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 18IN 6-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE BLU 18IN 6-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8695H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.The needle pulled off during tissue passage.The procedure was completed successfully.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record review was performed for the finished device batch mpe704 and no non-conformances were identified.H3 device evaluation summary: it was received for analysis a detached needle and a suture piece of product code 8695h.During the visual inspection of the needle, the swage and attachment area were as expected, and remnant of the suture was noted into the barrel hole and marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.In addition, the ends of the suture were cut appears to be by use of the surgical instrument.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable of the performance - pull off suture needle, suggest an improper handling of the sample.It was received for analysis a sealed box and an opened box with nineteen unopened samples of product code 8695, lot mpe704.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
PROLENE BLU 18IN 6-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8741217
Report Number2210968-2019-83399
Device Sequence Number11396627
Product Code GAW
UDI-Device Identifier10705031091443
UDI-Public10705031091443
Combination Product (Y/N)N
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number8695H
Device Lot NumberMPE704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/01/2019
Patient Sequence Number1